With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I was taking 2mg estradiol pills daily I just switched to the compounded 2mg daily estradiol cream what takes longer to work pills or creams? And in the cream would I require less mg's because of the way it is absorbed?
I am having a horrible time getting out of the I tried adding 2% progesterone and decressed it from there it made everything worse I was so tired on just a dab I decided to stop. Right now my symptoms are my breast seem to be getting a little sore and my hands are slightly swollen, to much? On the other hand I am in a complete fog, low energy and just want to lay around alot.
Hi mware you sound a lot like I felt about a year ago... I was on a low dose Vivelle dot and trying different amounts of progesterone cream, which I thought helped me at first and then made me feel just awful.
First, to answer your easy question, yes, you should require less mg's of estrogen in a transdermal form than in the oral form because about 95% of the oral estradiol will never make it past your digestive system. That's why 1mg oral estradiol is usually considered to be roughly equivalent to a .05mg/day estradiol patch (that's a factor of 20 difference!).
Are you sure the cream you have now is giving you 2mg a day? That sounds like a lot of estrogen to me, and it might explain the sore breasts and swollen hands. On the other hand, you could also be dealing with the aftereffects of the progesterone cream as well. Once you stop using progesterone cream, it can take quite a while (as in weeks) to completely leave your system.
When I felt the way you do, a year ago, I went to a new DR, my internist, who suggested I raise my estrogen dosage (but I was on a very low dose at that point) and then checked my testosterone level (blood test for free and total testosterone) and prescribed a compounded natural testosterone cream. That was all it took to make the difference for me.
You mentioned that you're on 5mg testosterone. What form of testosterone is that? Maybe a switch to a compounded cream might help, if your current form is oral? Just a thought, because if I remember right it sounded like you weren't absorbing the oral HRT's very well.
What does your DR say about this? Have you tried asking your compounding pharmacist for advice? They can be really helpful with these things.
Linda: I am sure that my cream is compounded and perscribed for me to us 2mg daily the dr. really wanted me to get 2mg not less I tried to explain about what I knew on transdermal and oral and she still insisted on 2mg. I asked the pharmacist at the apothicary about the absorbtion and she said that they really did not know how well it absorbed. I figured she would know for sure. With everything that I have read transdermal absorbs more effectivly than oral but I still don't know how to get my question answered I guess. If it absorbs better transdermally than how much do I use that would be eqivallent to 2mg?
The progesterone can take up to weeks to get out of your system? Gosh! it did really mess me up so no more of that.
My testosterone I have been taking 5mg compounded capsule my dr. will not let me change that as well it was hard enough getting her to let me try cream and even then I asked to try tri-est and they could not compound it into 2mg equivallent. I really don't know I figured at least the dr. would know how different things work, apparently not. You know I keep hearing here that 2mg seems high why?
You see an internist? Has that helped with hormal balancing?
Goodness, it does sound like you are having a hard time of it It's frustrating when the professionals we're relying on to guide us are just learning themselves isn't it? Well, one of the nice things about the creams is that you can tweak the dosage yourself by just varying how much you use at one time. How much does your estrogen label say to use at one time to get 2mg? If it doesn't say, and you're using a certain size blob and getting swollen hands and sore breasts, I would try using a little less and see how you feel after a couple of weeks. Make sure to write down what you're using and how you feel, though, because I guarantee you'll forget somewhere down the road! That does that to us!
I'm not sure what to tell you about the testosterone if the DR won't let you try anything different. Maybe concentrate on getting the estrogen adjusted first and see where you are after that. Some symptoms seem to be more related to the relative abundance or deficiency of a particular hormone (meaning, in proportion to the others) so if you are changing the estrogen, it will change the relative amount of the others as well. So, it might turn out that decreasing the estrogen a little is all you need.
I guess I'd have to say that seeing an internist has helped me, mainly because she is young and smart and really interested in learning more about hormone balancing, and open to working with the compounding pharmacist and trying different things. My gyn is great too and would be fine with HRT as well... it's just that after my hyst I had a bunch of problems that were not hyst related so she referred me to the internist to handle those, and I liked her so much I've kept seeing her. I love that she focuses on the whole person and not just individual systems or body parts. In fact, my kids' pediatrician just retired and I've switched them over to her as well.